Medical Questions > Conditions and Diseases > Back Pain Forum

sciatic leg pain after L5 steroid injection

Must Read
What structures make up the spine? We review basic spine anatomy here...before identifying potential causes of back pain....
Click here to learn about the most common causes of back pain, and things that increase your risk of backache. We cover lower back pain and upper back pain....
Back pain symptoms may seem obvious. But do you know when symptoms of back pain are more serious or when to see a doctor? Learn what action to take & when...
One year ago I fell and was told that I herniated my L5 and tore it. I have had a total of 3 injections in my back. I did not have any sciatic pain at all from the fall, only low back and hip pain. The first two injections were not to painful but didnt seem to help much. The last injection I think the doctor hit the nerve because I had a terrible burning pain down my leg during the procedure, I thought I was going to die. After the procedure I got worse and the pain is horrible now. He thought that the nerve was just irratated, but I think its more than that! I am in more pain now that I have the whole last year and now I have sciatic pain. Has this happened to anyone else out there? Please let me know I would appreciate any information you might have.. I am suppose to go see a neurosurgen soon and not sure what to do from here..
Thanks,
Staci
Did you find this post helpful?
|

replied August 12th, 2008
Active User, very eHealthy
Hello Staci,

Welcome to this forum!!!

Sorry to read about the back pain you are having, and especially about the current pain in your leg.

DEFINITELY see a neurosugeon. And one who specializes in the back and legs. Search for the very best one you can find in your area.

May I ask a question? Is the doctor who gave you the epidural injections a spinal surgeon or pain management doctor, or? AND did he use a fluoroscope when he gave you the injections?

Thanks

I look forward to your reply.

RichT
|
Did you find this post helpful?

replied August 12th, 2008
Rich,

Thank you for the reply... I did go to a pain clinic..

Staci
|
Did you find this post helpful?

replied August 12th, 2008
Rich,

Sorry I do no that he used a xray type machine over my back when doing the procedure.. i think that is what it was called. not sure..
|
Did you find this post helpful?

replied April 15th, 2009
back pain
my pain is now horrible after three injections. i guess i made a mistake as the pain was livable before the shots.
|
Did you find this post helpful?

replied June 13th, 2009
sciatica leg pain
sir i use cynocobalamin injection for my sciatica leg pain. its good for me or not
|
Did you find this post helpful?

replied January 22nd, 2010
Sciatic Pain
I get iv's done for my migraine headaches and recently my doctor gave me an injection of Torodol in my "hip" during which extreme burning pain went down my leg. Now for the past week, I have had sciatica symptoms and it's getting worse. The worst part is that my doctor denies anything is even wrong!! Where do I go toget help? I hope everything goes better for you:)
|
Did you find this post helpful?

replied January 22nd, 2010
Extremely eHealthy
hi
torodol is an anti inflamatory drug and should not have affected your sciatic nerve. i think a trip to a neurologist would be helpful. you need a dr that understands nerves. i think you need to move quickly on this because if nerves arent treated quickly its more difficult to ease the pain...pete
|
Did you find this post helpful?

replied January 23rd, 2010
Extremely eHealthy
I sounds like the doctor may have placed the needle too close to the nerve when he injected the Torodol and inflamed the nerve or actually touched the nerve when injecting the Torodol.

If that is the case, it will take some time for the nerve to calm down and it is quite possible that the nerve will/would get worse before it got better.

To be safe though, you should see a neurologist, as Pete said, just incase there is some kind of injury to the nerve that needs treatment before the injured nerve suffers permanent damage.

It's always better to be safe than sorry.

Good luck

Fran
|
Did you find this post helpful?

replied June 29th, 2010
Extreme pain down lower hip and leg area
My husband has been having severe pain from his hip extending down toward his leg and now to the calf area for the past 9 months . He has had Physical therapy the steroid injections and has seen a pain doctor, with no results. This past week we were told that his MRI had detected a disc that was deteriorating. This has not been addressed by any of the doctors that he has been seen by. Could this be the cause of his pain, and shouldn't the doctors have addressed this? He can now only take a few steps before he has to squat to get any relief, but it is only for a few seconds and the pain continues. WE need help very badly!
|
Did you find this post helpful?

replied June 29th, 2010
Extremely eHealthy
books

my guess is you went to your gp first. a good spine surgeon most likely would have picked up on it.....9 months is a long time and his pain sounds bad. your biggest concern should be nerve damage. i would get a few opinions from spine surgeons.....pete
|
Did you find this post helpful?

replied July 13th, 2010
WHAT TO DO WITH THIS PAIN!
I am new to this site, and saw this topic come up and I had to join. I went about a week ago to get a storied injection for my 2 discs and I am only 27 and was a full time Massage Therapist and had been living with not knowing I had 2 dics in my lower lumber coming out for 5 months. I got insurance and got an MRI and they found out that I had the dics coming out and they were the reason why I would cry to my husband after work. I went a week ago to get my shot and within 10 minutes I felt great. I went home and started taking my pain medicine and the next day I had the pain now coming down my legs and my doctor said it would take a few days for the shot to kick in. Well 2 ER visit, 8 doctor visit and more pain now, I cry and have to stop when I am walking anywhere. I have been in so much more pain now that I am not able to work because I have good days (very sad that I feel this is a good day for me) where I only have pain in my sciatic nerve and legs. Or I could have a bad day to the point where I have to be in bed and cry and have my family take me to the ER just to have the doctor tell me I need to wait to see my doctor. I feel so hopeless and I know I am not making this up because I just got married and this is not my idea of fun! I love my job but it looks like I am never going to get better or be able to massage ever again. I wanted to know what I could do to help myself? I just changed doctors so I hope and we all do that she finds out what it could be.
someone please just guide me a little
Thanks
Vero
|
Did you find this post helpful?

replied April 26th, 2011
Severe Lower leg pain
Hello everyone,

Finally I have found a forum where I can talk to someone who is experiencing same/similar symptoms. My husband has been experiencing constant and sometimes unbarably severe pain, where he landed in the emergency room twice. We have been to numerous doctors now at least 15+ and I am not exaturating. We have been to a sports med. specialist and countless others to physical therapists and orthopedic sepcialists but not yet to a neurosurgeon. He's done EKG, 2 MRI's, CT scan, x-rays of my legs and back and 3 blood tests. Blood cells count was done, antibodies, inflammation risks all done at a rheumatology expert.

The pain is located starting from the back of the ankle all the way up the knee. The pain is more of a sore yet weak kind of pain -like after the gym- but the problem is that its constant it only increase from more exercise. The other night he woke up at 5am in the morning complaining of intense pain. He has been on vicadin and 800mg ibuprofen. Any advice we help and we are in dire need for it. Thanks!
|
Did you find this post helpful?

replied January 10th, 2012
felt cordosone go down leg during injection, is this normal?
im glad i found this site...ive had bulging disks L4-L5 s1 has lesions, degenerative disks and osteoarthritis...2 weeks ago i got a 2nd set of cordosone injections done, 1st set didnt do anything for me and the injection just hurt min...during this 2nd injection i was lying on the table on my stomach and when the dr injected the actual medicine omg the pain went in my back to my butt, down my leg right to my big toe....i was wondering if its normal to feel the pain go into ur leg? since the shot ive been getting fevers, headaches and sharp pains running down both legs which it was only tingling in my r leg befor the shot...not only that i was 6 days late(period)which is unnormal for me....im looking for info to c if it was a nerve he hit? why im feeling so crappy?
|
Did you find this post helpful?